MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1190200
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Ischemia (1942); Necrosis (1971); Pain (1994)
Date of Event 10/06/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about few days post implant of phasix mesh, patient was diagnosed with necrosis, ischemia and pain.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-jun-2014) is considered to be a best estimate.This emdr represents the phasix mesh (device #2).Additional supplemental emdr was submitted to represent the perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2014 - patient was diagnosed with direct left inguinal hernia thereby underwent open repair with the implant of perfix plug (device #1).Per operative notes, ¿an indirect sac was seen and cord lipoma was dissected free.The large direct defect was noted.The large perfix plug (device #1) was placed into the defect, secured with interrupted sutures.The onlay patch was then placed into the canal, secured in all directions with the interrupted sutures.¿ (b)(6) 2015 - patient was diagnosed with left ilioinguinal nerve entrapment thereby underwent repair with partial removal of mesh (device #1).Per operative notes, ¿the edges of the mesh were dissected out laterally and superiorly.Ilioinguinal nerve into the area and some other fibrous bands were divided.¿ (b)(6) 2015 - patient was diagnosed with chronic left groin pain thereby underwent repair.Per operative notes, ¿flap was created superiorly and then inferiorly freed up the cord and mesh (device #1) through considerable scar tissue to the inferior edge of the mesh.The mesh (device #1) was intact.The tails of previously placed mesh had separated and there was a small defect lateral to the internal ring was reapproximated with sutures.¿ (b)(6) 2015 - patient was diagnosed with infected mesh thereby underwent open repair with the removal of perfix plug (device #1).Per operative notes, ¿there was a large cavity in the subcutaneous tissues overlying the fascia that had purulent debris within it.There were severe inflammatory changes.The overlay portion of the mesh from inferior attachments were mobilized and excised the polypropylene overlay.The plug in the direct space was very minimally incorporated in the preperitoneal space and was dissected from dense medial attachments along the cooper ligament, and the fascial insertions on the pelvis.The plug was completely excised.¿ (b)(6) 2015 - patient underwent open repair for washout of left groin and reconstruction of inguinal canal using phasix flat mesh (device #2).Per operative notes, ¿phasix long-term bio-reabsorbable mesh (device #2) was placed as overlay to reconstruct the floor of inguinal canal and then used sutures to approximate the mesh in an interrupted fashion to cooper ligament and the medial attachments at the pelvis and then along the inferior aspect, anchored the mesh to the iliopubic tract.Superiorly, tacked the mesh to the internal oblique muscle and fascia.¿ (b)(6) 2015 - patient was diagnosed with ischemia, pain and necrosis thereby underwent scrotal orchiectomy.Per operative notes, ¿the ischemic necrosis testicle was dissected from surrounding tissues was found to be grossly edematous.There was a presence of necrosis of the cord as well.¿ attorney alleges that the patient had adhesions, abscess, loss of testicle, mesh migration, pain, ring break, infection and emotional injuries.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21419209
Report Number1213643-2025-090090
Device Sequence Number15421666
Product Code OOD
UDI-Device Identifier00801741077678
UDI-Public(01)00801741077678(17)170328(10)HUYFTP13
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2017
Device Catalogue Number1190200
Device Lot NumberHUYFTP13
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2025
Initial Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale